Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 126, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 11, 2007, 4:57 AM CDT for Barnes County, Ransom County, North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2007, 4:57 AM CDT (09:57 UTC)
- Expired
- Aug 11, 2007, 5:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Barnes County, ND, Ransom County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 121 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 110957 SVRFGF NDC003-073-111045- /O.NEW.KFGF.SV.W.0126.070811T0957Z-070811T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 457 AM CDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA... NORTHWESTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 545 AM CDT * AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES SOUTHWEST OF MONTPELIER...OR 34 MILES SOUTHWEST OF VALLEY CITY... MOVING TO THE EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LITCHVILLE AT 520 AM CDT... HASTINGS AT 525 AM CDT... LITTLE YELLOWSTONE STATE AT 530 AM CDT... 6 MILES NORTH OF FORT RANSOM AT 535 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4675 9868 4657 9870 4648 9761 4674 9770 $$ DTR/06
2 follow-up statements
000 WWUS53 KFGF 111025 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 525 AM CDT SAT AUG 11 2007 NDC003-073-111045- /O.CON.KFGF.SV.W.0126.000000T0000Z-070811T1045Z/ RANSOM ND-BARNES ND- 525 AM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR SOUTHERN BARNES AND NORTHWESTERN RANSOM COUNTIES... AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR LITCHVILLE...OR 19 MILES SOUTHWEST OF VALLEY CITY...MOVING TO THE EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HASTINGS BY 530 AM CDT... KATHRYN BY 535 AM CDT... LITTLE YELLOWSTONE STATE BY 540 AM CDT... NOME AND 7 MILES SOUTHWEST OF LUCCA BY 545 AM CDT... * THE STORM HAS WEAKENED SINCE 500 AM AND IF WEAKENING TRENDS CONTINUE NO ADDITIONAL WARNINGS WILL BE ISSUED FOR THIS STORM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4675 9868 4657 9870 4648 9761 4674 9770 $$ RIDDLE
000 WWUS53 KFGF 111044 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 544 AM CDT SAT AUG 11 2007 NDC003-073-111054- /O.EXP.KFGF.SV.W.0126.000000T0000Z-070811T1045Z/ RANSOM ND-BARNES ND- 544 AM CDT SAT AUG 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARNES AND NORTHWESTERN RANSOM COUNTIES WILL EXPIRE AT 545 AM CDT... AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED NEAR KATHRYN...OR 16 MILES SOUTH OF VALLEY CITY...MOVING TO THE EAST AT 40 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 545 AM CDT. LAT...LON 4675 9868 4657 9870 4648 9761 4674 9770 $$ DTR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:52 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 11, 3:52 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 352 AM CDT SAT AUG 11 2007 .SHORT TERM...CHALLENGE WILL BE CONVECTIVE CHANCES AND SEVERE POTENTIAL TODAY. 00Z MODELS INITIALIZED WITH MINIMAL ERRORS AND IN GENERAL AGREEMENT. MODELS NOT HANDLING CONVECTION ALL TOO WELL...WILL UTILIZE COMPROMISE. SW FLOW ALOFT TO CONTINUE ACROSS THE REGION UNTIL AROUND MID-DAY WHEN UPPER WAVE NOW NORTH OF MONTANA MOVES FAR ENOUGH E. AT 08Z...MAIN SFC LOW POSITIONED ACROSS E SD WITH TROUGH EXTENDING ALONG A LINE TO BIS TO WINNIPEG AND NORTHWARD. SYSTEM WILL SLOWLY PROGRESS EAST WITH COLD FRONT MOVING THROUGH TODAY. THIS FEATURE WILL BE LOCATED ACROSS THE E FA AROUND 18Z AND THROUGH BY 00Z. CURRENT RADAR IMAGERY DEPICTS STRONG TO SEVERE STORMS ACROSS CENTRAL ND...ISOLATED WEAK TO STRONG STORMS JUST NORTH OF SFC BOUNDARY ACROSS THE N FA...AND ISOLATED WEAK TO STRONG STORMS ACROSS SW FA. MESO-ANALYSIS SHOWS STRONGEST INSTABILITY (MLCAPES NEAR 3000 J/KG) LOCATED ACROSS SOUTH CENTRAL ND THROUGH E SD. BEST DEEP LAYER SHEAR (40+KTS) LOCATED ACROSS W ND. AS SYSTEM PROGRESSES MODELS INDICATE THAT 40+KT DEEP LAYER SHEAR WILL OVERSPREAD THE FA DURING THE MORNING HOURS. THE STRONG INSTABILITY WILL SPREAD N/NE INTO AT LEAST THE S PORTION OF THE FA. AT THE SAME TIME...WARM MID-LEVEL TEMPS (700MB TEMPS +12C) WILL SPREAD INTO THE EXTREME SOUTHERN PORTION OF THE FA. STORMS ACROSS CENTRAL ND INITIATED JUST E OF THE 850MB TROUGH (STRONGER WARM AIR ADVECTION)...AND THUS SHOULD CONTINUE TO SLOWLY MOVE E THROUGH THE MORNING HOURS. BEST SEVERE POTENTIAL WOULD APPEAR TO BE SOMEWHERE ALONG AN AXIS FROM JMS-FAR-PKD (WHERE STRONGEST INSTABILITY EXISTS JUST NORTH OF +12C 700MB TEMPS). WILL NOT MENTION SEVERE IN THE GRIDS AT THIS POINT WITH COVERAGE STILL NOT CERTAIN...BUT WILL MONITOR AND UPDATE AS NEEDED. DID GO HIGHEST POPS (50) FROM W TO E ACROSS THE CENTER OF THE FA BECAUSE OF ABOVE THINKING. THUNDER CHANCES END FROM W TO E THROUGH THE DAY WITH PROGRESSION OF COLD FRONT. AGAIN...WILL NEED TO MONITOR TRENDS FOR POSSIBLE SEVERE MENTION IN GRIDS FOR THE AFTERNOON HOURS ACROSS THE E FA IF THEY CAN HEAT ENOUGH. HIGH PRESSURE MOVES IN FOR SUNDAY...WITH DRY WEATHER AND COOLER TEMPS EXPECTED. ANOTHER SYSTEM APPROACHES THE REGION FOR MONDAY AND TEMPS AGAIN WARM. WILL KEEP LOW POPS FOR SFC TROUGH PASSAGE...ALTHOUGH CAPPING MAY BE AN ISSUE. .LONG TERM...NO CHANGES EXPECTED. && .AVIATION...GENERALLY VFR CONDITIONS EXPECTED TODAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FROM 12Z TO 18Z FOR FAR AND GFK...AND 15Z TO 21Z FOR BJI. MVFR CEILINGS POSSIBLE WITH A THUNDERSTORM. COLD FRONT WILL SWITCH WINDS TO THE NW TODAY...AND MAY BE A BIT GUSTY THIS AFTERNOON. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Aug 10, 6:22 AM CDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT FRI AUG 10 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT FRI AUG 10 2007 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORNING. THUNDERSTORM CHANCES WILL INCREASE THROUGH THE DAY. THE MAIN THREAT FOR SEVERE STORMS WILL BE FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND ALSO MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Aug 10, 11:05 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1105 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 E WASKISH 48.16N 94.47W
08/10/2007 BELTRAMI MN TRAINED SPOTTER
POWERLINES DOWN AND TREES UPROOTED ALONG WITH DIME SIZED
HAIL.
&&
MLUKESLocal storm report, Aug 11, 4:12 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
412 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 2 S MADDOCK 47.93N 99.53W
08/10/2007 E0.88 INCH BENSON ND PUBLIC
1200 PM HAIL 10 S ESMOND 47.89N 99.76W
08/10/2007 E0.88 INCH BENSON ND PUBLIC
1240 PM HAIL 1 NW FILLMORE 48.19N 99.82W
08/10/2007 E0.88 INCH BENSON ND PUBLIC
0150 PM HAIL 4 N OBERON 47.98N 99.21W
08/10/2007 E0.25 INCH BENSON ND TRAINED SPOTTER
ABR51
0220 PM HAIL FORT TOTTEN 47.98N 98.99W
08/10/2007 E0.88 INCH BENSON ND TRAINED SPOTTER
0230 PM TORNADO 5 NE TOLNA 47.88N 98.36W
08/10/2007 NELSON ND PUBLIC
NORTH DAKOTA ATMOSPHERIC RESOURCE BOARD OBSERVER REPORTED
FUNNEL TOUCHDOWN ON NORTHWEST STUMP LAKE. EMERGENCY
MANAGER REPORTED NUMEROUS TREES UPROOTED AT STUMP LAKE
PARK. THIS IS A CORRECTION TO EARLIER REPORT WHICH
INADVERTANTLY USED LAKOTA AS REFERENCE CITY INSTEAD OF
TOLNA. ALSO CORRECTED REPORT AS TORNADO INSTEAD OF
WATERSPOUT...ALTHOUGH TORNADO DID TOUCHDOWN ON STUMP
LAKE.
0230 PM TSTM WND DMG 7 N LAKOTA 48.14N 98.35W
08/10/2007 NELSON ND PUBLIC
TREE THROUGH ROOF OF HOUSE STUMP LAKE. EXACT LOCATION
UNKNOWN AT PRESENT TIME. TIME ESTIMATED.
0230 PM TSTM WND DMG STUMP LAKE 47.91N 98.43W
08/10/2007 NELSON ND EMERGENCY MNGR
NUMEROUS TREES UPROOTED AT STUMP LAKE PARK
0325 PM TSTM WND DMG LARIMORE 47.91N 97.63W
08/10/2007 GRAND FORKS ND FIRE DEPT/RESCUE
WINDS ESTIMATED 65-70 MPH IN CITY OF LARIMORE. TREE
BRANCHES 1 FOOT IN DIAMETER BROKEN.
0350 PM HAIL 4 N OBERON 47.98N 99.21W
08/10/2007 E0.50 INCH BENSON ND TRAINED SPOTTER
ABR51
0435 PM TSTM WND DMG 4 N TABOR 48.14N 96.86W
08/10/2007 POLK MN PUBLIC
3 INCH DIAMETER TREE BRANCHES BROKEN.
0440 PM HAIL WARREN 48.20N 96.77W
08/10/2007 E0.75 INCH MARSHALL MN TRAINED SPOTTER
0441 PM HAIL WARREN 48.20N 96.77W
08/10/2007 E0.75 INCH MARSHALL MN LAW ENFORCEMENT
0900 PM TSTM WND DMG 2 E WASKISH 48.16N 94.47W
08/10/2007 BELTRAMI MN TRAINED SPOTTER
POWERLINES DOWN AND TREES UPROOTED ALONG WITH DIME SIZED
HAIL.
&&
DRIDDLENearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.